MAUDE Adverse Event Report: COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX, CATHETER, IRRIGATION

COOK INC FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET; GBX, CATHETER, IRRIGATION
Model Number G55723
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: phone number: (b)(6), country: india.G4: pma/510(k) #: exempt.H3: device evaluated by mfg? device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that the guidewire included in the fuhrman pleural/pneumopericardial drainage set was difficult to inset through the needle during a pigtail insertion into the right lung of 24-year- old female patient.This required reinsertion and an "excessive use of consumables.".The user confirmed that a wire guide straightener was not used during the insertion.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.One device was returned to the manufacturer on 21jan2025 for evaluation.During the preliminary device failure analysis, it was discovered that the wire had unraveled.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation it was reported that the guidewire included in the fuhrman pleural/pneumopericardial drainage set was difficult to inset through the needle during a pigtail insertion into the right lung of 24-year- old female patient.This required reinsertion and an "excessive use of consumables.".The user confirmed that a wire guide straightener was not used during the insertion.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record, quality control procedures, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.One used set was returned to cook for evaluation.Upon visual inspection, it was noted the solder ball of the wire guide was not fully attached to the wire.A functional test of the device noted wire guide was able to advance through the length of the needle; however, some resistance was noted when advancing.The wire guide was advanced through the needle using the undamaged proximal end and no resistance was noted.Dimensional verification confirmed the needle's inner diameter and the wire guide's outer diameter were within specification.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the dhr for the reported complaint device lot and related subassembly lots revealed one recorded non-conformance where nine devices were scrapped due to offset coils.Relevant to the failure mode.An associated wire guide lot revealed one relevant nonconformance in which nine devices were scrapped due to offset coils; all nonconforming products were scrapped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming products exists either in house or in the field.Cook also reviewed product labeling.This product is supplied with instructions for use (ifu) pamphlet, c_t_ppd_rev6.Instructions for use: 6.Introduce the wire guide and gently advance it into the selected cavity.Note: the wire guide should advance without impedance.How supplied: upon removal from package, inspect to ensure no damage has occurred.Based on the information provided, examination of the returned product, and the results of the investigation, a definitive root cause for this event could not be established.The wire guide straightener was not used and could have led to this event as the straightener is used to facilitate easier advancement through the needle.It is not known if the wire guide was manipulated or withdrawn through the needle, which could have led to the wire guide becoming damaged.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FUHRMAN PLEURAL/PNEUMOPERICARDIAL DRAINAGE SET
Common Device Name
GBX, CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21413345
Report Number1820334-2025-00145
Device Sequence Number8235225
Product Code GBX
UDI-Device Identifier00827002557239
UDI-Public(01)00827002557239(17)261103(10)15740539
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG55723
Device Catalogue NumberC-PPD-850-IMH
Device Lot Number15740539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/21/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer07/21/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date08/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale